Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 224, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jul 28, 2021, 9:56 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Jul 30, 2021, 4:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 9:56 AM CDT (14:56 UTC)
- In effect from
- Jul 30, 2021, 4:00 PM CDT
- Expired
- Jul 28, 2021, 8:38 PM CDT
- In force
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 23.01 ft at Jul 27, 2021, 10:00 AM CDT.
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
383
WGUS44 KLCH 281456
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
956 AM CDT Wed Jul 28 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Louisiana...Texas...
Sabine River Near Deweyville
LAC011-019-TXC351-361-290300-
/O.NEW.KLCH.FL.W.0224.210730T2100Z-000000T0000Z/
/DWYT2.1.DR.210730T2100Z.210802T0600Z.000000T0000Z.NO/
956 AM CDT Wed Jul 28 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Sabine River Near Deweyville.
* From Friday afternoon until further notice.
* At 8:45 AM CDT Wednesday the stage was 21.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday
afternoon and continue rising to 24.4 feet early Monday morning.
Additional rises are possible thereafter.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Sabine River
Deweyville 24.0 21.8 Wed 8 am CDT 22.3 23.7 24.3
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
Mogged1 follow-up statement
663
WGUS84 KLCH 290138
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
838 PM CDT Wed Jul 28 2021
...The Flood Warning is cancelled for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
LAC011-019-TXC351-361-290245-
/O.CAN.KLCH.FL.W.0224.210730T2100Z-210729T0138Z/
/DWYT2.1.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CDT Wed Jul 28 2021
...The Flood Warning for the Sabine River Near Deweyville has been
cancelled...
The Flood Warning is cancelled for
the Sabine River Near Deweyville.
* At 7:45 PM CDT Wednesday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 23.9 feet
early Friday afternoon.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Sabine River
Deweyville 24.0 22.0 Wed 7 pm CDT 23.1 23.9 23.5
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
SLDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 28, 6:22 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 28, 6:22 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
622 AM CDT Wed Jul 28 2021
.DISCUSSION...
For 07/28/2021 12Z TAF Issuance.
&&
.AVIATION...
A little bit of fog/mist from Acadiana (ARA/LFT) into Central LA
(AEX) this morning. Per usual this should lift fairly quickly
after sunrise, though with light winds, it may be a bit reluctant
to immediately. For today, expect a mix of SCT VFR CU and
mid/high clouds along with a continuation of light and mostly
variable winds. Scattered afternoon thunderstorms once again
possible, though guidance suggests maybe not as widespread as
yesterday. Opted to cover this with VCTS. Any convection left
expected to wane by the evening hours with quiet conditions
overnight. Winds once again become calm in spots, and likely will
see some patchy areas of fog/mist develop after midnight. As is
the case currently, Acadiana into Central LA would be more favored
for this.
50
&&
.PREV DISCUSSION... /issued 420 AM CDT Wed Jul 28 2021/
DISCUSSION...
SHORT TERM [Today through Friday Night]...
Currently mild and muggy per usual, but area radars remain clear of
precipitation at this hour. Aside from some scattered mid level
clouds, GOES-16 Nighttime Microphysics RGB also showing some
development of patchy ground fog/mist which is further supported by
reduced visibility at nearby obs sites. So far this is mostly
confined from lower Acadiana north into CenLA. Could see some
expansion of this prior to sunrise, but not thinking it'll become
too dense or widespread.
For today, forecast region remains located along the southern
periphery of a robust mid level ridge centered in the central
Plains. Weak impulses of shortwave energy will continue to rotate
around the ridge, though today could also see a bit of an influx of
drier mid level air. Aside from that, a subtle inverted trough is
noted in the NW Gulf of Mexico primarily ~850-700mb, but this
feature likely remains a bit too far offshore to have any major
impacts locally. As has been the case the last several days, the
combination of the aforementioned will likely yield some amount of
scattered convection coincident with max diurnal heating this
afternoon. That said, much of the short term high resolution
guidance suggests fairly limited development, and do think it's a
possibility today comes in a bit on the dry side. With the chance of
lower PoPs, it also means we have a bit better odds of seeing Heat
Advisory criteria (apparent temps 108+) met for a few hours over
a more widespread area. To that end, felt it wise to play it safe
and issue an areawide Heat Advisory this afternoon. As always if
spending time outdoors, stay hydrated, take frequent breaks if
possible, and find some means to cool off.
Precip that does develop largely expected to diminish into the
overnight hours, though a few nocturnal thundershowers can't be
entirely ruled out. Moving into the day Thursday, forecast
parameters look largely unchanged aside from the ridge beginning to
nudge slightly closer. This results in temps creeping up a bit in
interior TX/LA, and with only scattered convection expected, heat
index values likely will rise into advisory criteria again.
By Friday, mid level ridge extends even a bit closer towards the
region, resulting in afternoon temps maybe gaining yet another
degree or so. Both ECMWF/GFS show a modest westward moving impulse
sliding around the southern periphery of the ridge though, so likely
enough forcing to overcome ridge related subsidence and spark
scattered afternoon convection with PWATs remaining ~1.75 to 2.00
inches.
50
LONG TERM [Saturday through Tuesday]...
For the start of the weekend, the region will remain on the southern
periphery of a mid/upper tropospheric ridge axis stretching from the
Intermountain West southeast into the FL peninsula. SFC high
pressure will extend west across the Central Gulf of Mexico,
yielding a prevailing SW flow. This type of pattern typically
portends near to above normal temperatures and vice versa for rain
chances, and this is reflected well in NBM guidance showing highs in
the mid to upper 90s along with low end rain chances tied largely to
diurnal instability and the sea breeze.
The ridge is progged to begin eroding on SUN as a deep layer trof
digs into the ERN CONUS, which may allow for a bit more convective
coverage, but slightly warmer temperatures are expected ahead of a
slow moving front. While there are some differences in global model
guidance, this front is expected to slowly ooze south into the area
on MON and remain quasi-stationary into TUE. This will significantly
increase rain chances for the start of the work week, while also
moderating temperatures down to near and below seasonal normals.
Most of this moderation will occur via the increase in clouds and
PCPN, though at least some relatively drier air is also expected to
filter into the area.
13
MARINE...
Light and variable winds are expected through Wednesday. Weak
high pressure building across the northern Gulf of Mexico through
the end of the week into the weekend will allow for light onshore
winds to become more prevalent. There will be daily chances for
shower and thunderstorm activity. Locally higher winds and seas,
along with cloud to water lightning can be expected near the
storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 93 77 96 77 / 30 10 30 10
LCH 92 77 93 78 / 30 10 40 10
LFT 94 77 94 78 / 40 10 50 10
BPT 93 76 93 76 / 40 10 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from noon today to 7 PM CDT this evening for
LAZ027>033-041>045-052>055-073-074.
TX...Heat Advisory from noon today to 7 PM CDT this evening for
TXZ180-201-215-216-259>262.
GM...None.
&&Hazardous weather outlook, Jul 28, 4:04 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 404 AM CDT Wed Jul 28 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-290915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 404 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. A Heat Advisory is in effect through the afternoon hours into the early evening. Heat index values will rise above 100 degrees, and heat index values of up to 110 degrees are possible. Hot temperatures and high humidity may cause heat illnesses to occur if heat related precautions aren't taken. Scattered thunderstorms will be possible this afternoon. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms are expected each day, mainly from early afternoon through early evening. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. Hot and humid days can also be expected with heat index at times in the afternoon ranging from 105 to 110 degrees. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-290915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 404 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A few showers or thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will be possible mainly during the late night and early morning hours, then again during the late afternoon into early evening. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:31 AM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 15 hr |
Nearby
River Flood Warnings in Louisiana, 2021River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.